MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,

EXACTECH, INC. TRULIANT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,
Model Number TRULIANT TIB IMP CRC INSERT SZ 3, 9MM
Medical Device Problem Codes Naturally Worn (2988); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Synovitis (2094); Joint effusion (4849)
Date of Event 09/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No device return anticipated as they are not released without consent.Concomitants medical devices: 02-012-60-1425 - logic stem ext 14mm x 25mm 6588058, 02-020-13-0330 - truliant cr cem fem cr cem right sz 3 5861569, 02-022-45-3030 - truliant tib fit tray cem sz 3f / 3t 6666423, 200-02-35 - three peg patella 35mm 6560355, 201-78-15 - holding pin mini sharp point 4 pk 6684556, 201-78-98 - 2 pk, schanz pin, 4mm x 130mm 6737479, 204-70-00 - tibial stem ext.Screw 6580228, 521-78-23 - threaded pin size 2.3 collared 2pk s128891, 521-78-32 - threaded pin size 3.0 collarless 2pk s092681, s092682, a10012 - gps implant kit v2 09019020060.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported that a female patient, initial right knee implanted on (b)(6) 2020, underwent a revision procedure on (b)(6) 2022, approximately 1 year 9 months post the initial procedure due to pain.The surgeon performed releases and went up to an 11mm insert with good rom and stability.He noted mild synovitis and poly wear.The damage of the insert was from using osteotome to remove it.Patient left in stable condition.The device is not returning as it is standard procedure to not release explants without patient consent.No further information available.
 
Additional Manufacturer Narrative
H6: based on review of all available information, there is no evidence to suggest that the reported event is related to any design issues.The cause of the subsequent revision cannot be conclusively determined; however, it may have been the result of malalignment between the femoral and tibial components, third body wear, patient-related conditions, or any combination of these possibilities, which led to prosthesis wear.
 
Additional Manufacturer Narrative
Having received additional information, the following fields have been updated: a2, g3, h6.Supplemental information and/or investigation findings will be reported within 30 days of receipt.
 
Additional Manufacturer Narrative
H6.Investigation conclusion for pain: the truliant device with serial number (b)(6) is confirmed to have been packaged in a vacuum bag that does not contain evoh.The cause of the patient¿s pain and subsequent revision cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition as associated with the interaction between the implanted device and the patient due to patient illness, unique anatomy, or other condition that impacts the performance of the device.These devices are used for treatment not diagnosis.No additional information.
 
Event or Problem Description
Revision operative report of (b)(6) 2022.Diagnoses painful right knee arthroplasty with right polyethylene liner exchange.Intraoperative findings: synovitis was appreciated, and a partial synovectomy was performed.Polyethylene liner was removed.There was no catastrophic wear along the polyethylene liner.A medical soft tissue release and a larger exactech poly liner was implanted.The patella tracked well.Follow up with orthopedic clinic 2 weeks post op for wound check and staple removal.No additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: h6: health effect clinical code, component code, type of investigation and investigation findings.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: h3, h6, h11.No device was returned for evaluation; photographs of the device were provided; however, the reported event was unable to be confirmed.A review of complaint history determined that no further action is required as no trends were identified.The revision reported was likely the result of pain and/or due to inclusion of the patient¿s polyethylene component in the packaging recall.However, this cannot be confirmed as the devices were not returned for evaluation, images of the other components were not provided, and additional patient history was not provided.Additionally, wear was noted on the tibial insert in the provided image, which may have contributed to the reported pain; however, the relationship between the insert wear and the patient¿s pain cannot be confirmed should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.

Brand Name
TRULIANT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key15642702
Report Number1038671-2022-01340
Device Sequence Number15047174
Product Code JWH
UDI-Device Identifier10885862307637
UDI-Public10885862307637
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K152170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTRULIANT TIB IMP CRC INSERT SZ 3, 9MM
Device Catalogue Number02-022-51-3009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2022
Supplement Date Received by Manufacturer10/25/2022
04/18/2023
05/30/2023
02/14/2026
04/01/2026
Initial Report FDA Received Date10/20/2022
Supplement Report FDA Received Date11/10/2022
05/15/2023
05/30/2023
02/21/2026
04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0023-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale